MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-007-016
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) - catalyst ide, patient site id: (b)(6).It was reported that on (b)(6) 2024, a 16mm amplatzer amulet left atrial appendage occluder was chosen for implant with a 12f amplatzer amulet delivery sheath.At the start of procedure, the patient's atrial rhythm was at atrial flutter.The patient's left atrial appendage (laa) dimensions were as follows: laa depth = 16mm, laa orifice = 13mm, landing zone = 11-13mm, and la pressure = 9mmhg).The patient's most recent international normalized ratio (inr) was 1.0 on (b)(6) 2024.During procedure, heparin was administered and the patient's activated clotting time (act) levels ranged 212-289 seconds.During procedure, there were 3 partial recaptures before the 16mm amplatzer amulet was completely recaptured prior to release from the delivery cable and removed from the patient.It was then decided to attempt an implant with an 18mm amplatzer amulet but it was also unsuccessful due "spontaneous dislocation and over-compression because of sized mis-match" and was subsequently recaptured prior to release from the delivery cable and replaced.A decision was made to reuse the first 16mm amplatzer amulet but during device preparation, it was noted that the loader was broken and the device was not aspirating properly.It was observed that there was resistance, air was lost from the catheter, and there was an air leak in the loader sheath.The 16mm amplatzer amulet was then replaced with a second 16mm amplatzer amulet.There were 2 partial recaptures before the device was successfully implanted.It was reported the same 12f amplatzer amulet delivery sheath was reused for all three amulet devices and remained in the patient for 54min during the procedure.It was then reported on 29 august 2024, a follow-up transesophageal echocardiography (tee) noted a large thrombus on the device.The thrombus was noted "pedunculated" and "round" in shape, not fiber-like in shape, and located on the surface of amulet disc, measuring 10x13mm.The patient was started on anticoagulation.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of thrombus was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received, the cause of the reported incident could not be conclusively determined.The reported unexpected medical intervention was related to administration of medication (anticoagulant).There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20278663
Report Number2135147-2024-04662
Device Sequence Number7564302
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public(01)00811806013459(17)271130(10)8798976
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ACP2-007-016
Device Lot Number8798976
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER AMULET DS, DS-TV45X45-12F-080
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight90 KG